Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 5, NWS Austin/San Antonio, TX

April 8, 2008Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 8, 2008, 9:02 AM CDT for Val Verde County, Texas. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2008, 9:02 AM CDT (14:02 UTC)
Expired
Apr 10, 2008, 9:24 AM CDT
In force
48 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Del Rio (DLRT2).

Action stage
4.2 ft
Minor stage
4.5 ft
Moderate stage
4.7 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS84 KEWX 081402
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT TUE APR 08 2008

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  RIO GRANDE 
  
NO SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.


TXC465-082202-
/O.NEW.KEWX.FL.W.0005.080408T1402Z-000000T0000Z/
/DLRT2.1.DR.000000T0000Z.080408T1300Z.000000T0000Z.NO/
902 AM CDT TUE APR 08 2008

* AT  8:15 AM TUESDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER WILL REMAIN NEAR 4.0 FEET (1.2 METERS).
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD 
  PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  DEL RIO            4    4    4.0   TUE 08 AM   4.0   4.0   4.0   4.0   4.0


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  DEL RIO            1    1    1.2   TUE 08 AM   1.2   1.2   1.2   1.2   1.2



$$
5 follow-up statements
000 
WGUS84 KEWX 090057
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 PM CDT TUE APR 08 2008

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  RIO GRANDE 
  
 ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
 ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.

TXC465-090857-
/O.CON.KEWX.FL.W.0005.000000T0000Z-000000T0000Z/
/DLRT2.1.DR.080409T0600Z.080408T1300Z.000000T0000Z.NO/
757 PM CDT TUE APR 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT DEL RIO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM TUESDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR THE FLOOD STAGE OF 4.0 FEET
  OR 1.2 METERS FOR THE NEXT SEVERAL DAYS. THIS IS DUE TO SCHEDULED RELEASES
  FROM LAKE AMISTAD DAM. 
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD 
  PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.

$$

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  DEL RIO            4    4    4.0   TUE 07 PM   4.0   4.0   4.0   4.0   4.0


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED           FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  DEL RIO            1    1    1.2   TUE 07 PM   1.2   1.2   1.2   1.2   1.2


$$
000 
WGUS84 KEWX 090102
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 PM CDT TUE APR 08 2008

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  RIO GRANDE 
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.

TXC465-090902-
/O.CON.KEWX.FL.W.0005.000000T0000Z-000000T0000Z/
/DLRT2.1.DR.080409T0600Z.080408T1300Z.000000T0000Z.NO/
802 PM CDT TUE APR 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT DEL RIO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM TUESDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR THE FLOOD STAGE OF 4.0 FEET
  OR 1.2 METERS FOR THE NEXT SEVERAL DAYS. 
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD 
  PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  DEL RIO            4    4    4.0   TUE 07 PM   4.0   4.0   4.0   4.0   4.0


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED           FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  DEL RIO            1    1    1.2   TUE 07 PM   1.2   1.2   1.2   1.2   1.2


$$
000 
WGUS84 KEWX 091411
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT WED APR 09 2008

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  RIO GRANDE 
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-36 HOURS.
SIGNIFICANT RAINFALL AMOUNTS WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.

TXC465-092211-
/O.CON.KEWX.FL.W.0005.000000T0000Z-000000T0000Z/
/DLRT2.1.DR.000000T0000Z.080409T1315Z.000000T0000Z.NO/
911 AM CDT WED APR 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT DEL RIO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM WEDNESDAY THE STAGE WAS 4.1 FEET (1.2 METERS).
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4 FEET (1.2 METERS).
* FORECAST...THE RIVER LEVEL WILL REMAIN AROUND 4 FEET (1.2 METERS).
* IMPACT...AT 4 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD 
  PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  DEL RIO            4    4    4.1   WED 08 AM   4.0   4.0   4.0   4.0   4.0


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  DEL RIO            1    1    1.2   WED 08 AM   1.2   1.2   1.2   1.2   1.2
000 
WGUS84 KEWX 100116
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT WED APR 09 2008

...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
  RIO GRANDE 
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC465-100916-
/O.EXT.KEWX.FL.W.0005.000000T0000Z-080414T0000Z/
/DLRT2.1.DR.080410T0600Z.080409T1315Z.080413T1200Z.NO/
816 PM CDT WED APR 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT DEL RIO.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 3.7 FEET (1.1 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER WILL FLUCTUATE AROUND THE FLOOD STAGE OF 4.0 FEET 
  OR 1.2 METERS FOR THE NEXT SEVERAL DAYS. THIS IS DUE TO SCHEDULED 
  RELEASES FROM LAKE AMISTAD DAM.
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD 
  PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  DEL RIO            4    4    3.7   WED 07 PM   4.0   4.0   4.0   4.0   4.0

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED           FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  DEL RIO            1    1    1.1   WED 07 PM   1.2   1.2   1.2   1.2   1.2


$$
000 
WGUS84 KEWX 101424
FLSEWX
TXC465-102224-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT THU APR 10 2008

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RIO GRANDE...
  
NO SIGNIFICANT RAINFALL IS EXPECTED FOR THE NEXT FEW DAYS.

TXC465-101454-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-080414T0000Z/
/DLRT2.1.DR.000000T0000Z.080409T1315Z.000000T0000Z.NO/
924 AM CDT THU APR 10 2008

THE FLOOD WARNING IS CANCELLED FOR 
  THE RIO GRANDE 
* AT 8AM THURSDAY THE STAGE WAS...3.7 FEET (1.1 METERS). 
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* BANKFULL STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER LEVEL WILL CONTINUE TO FLUCTUATE AROUND 3.7 FEET
  (1.1 METERS) FOR THE NEXT SEVERAL DAYS DUE TO RELEASES FROM AMISTAD DAM. 
$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (FT)
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DEL RIO            4    4    3.7   THU 08 AM   3.7   3.7   3.7   3.7      


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 6AM LST (M)
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DEL RIO            1    1    1.1   THU 08 AM   1.1   1.1   1.1   1.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:39 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 8, 6:39 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 AM CDT TUE APR 8 2008

.AVIATION...
A MODERATE LOW LEVEL FLOW OF MOIST GULF AIR WILL CONTINUE INTO S
CENTRAL TX THIS MORNING. THEREFORE WIDESPREAD MVFR CIGS WERE AGAIN
PREVAILING ACROSS THE S CENTRAL TX TAF SITES. THE MVFR CIGS WILL
LIFT AND SCATTER BETWEEN 15Z AND 17Z BECOMING VFR MOST ALL AREAS
WITH A SCT-BKN DECK AT 3-5 TSHD FEET AND SELY WINDS AT 10 TO 20
KNOTS THIS AFTERNOON. VFR CONDITIONS CONTINUING INTO THE THIS
EVENING...HOWEVER A WEAK COLD FRONT WILL DRIFT INTO CENTRAL TX BY
00Z AND ISOLD-WDLY SCT TSRA COULD DRIFT INTO AREAS ALONG AND NORTH
OF A LINE FROM KAQO-KBMQ-KGTU. OTHERWISE MVFR CIGS WILL REDEVELOP
BETWEEN 04Z AND 06Z AND BECOME WIDESPREAD ACROSS THE AREA.

REMOVED THE MENTION OF LOW LEVEL WIND SHEAR AS WINDS LOOK TO
BE JUST BELOW THRESHOLDS AND GOOD MIXING IS KEEPING SURFACE WINDS
IN THE 5 TO 10 KT RANGE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT TUE APR 8 2008/

DISCUSSION...TODAY WILL BE SIMILAR TO MONDAY WITH ABOVE NORMAL
TEMPERATURES...WITH HIGHS REACHING THE MID TO UPPER 80S AND LOW
90S. SOUTHEASTERLY GULF FLOW WILL CONTINUE...SO RELATIVE
HUMIDITIES WILL REMAIN HIGH. LATE THIS AFTERNOON...SLIGHT CHANCES
FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR NORTHERN
SECTION OF OUR CWFA AS UPPER LEVEL DISTURBANCES MOVE IN AHEAD OF A
LARGE UPPER LEVEL TROUGH.

LATE WEDNESDAY AFTERNOON INTO THE EVENING HOURS AS THE UPPER
TROUGH APPROACHES...AS WELL AS THE DRY LINE...DYNAMICS ARE EXPECTED
TO COME TOGETHER TO CREATE AMPLE CONDITIONS FOR SHOWERS AND
THUNDERSTORMS...POSSIBLY REACHING SEVERE LEVELS. THE STORMS WILL
COME TO AN END ON THURSDAY AS THE DRY LINE PUSHES THROUGH THE
REGION. A COLD FRONT WILL MOVE INTO THE REGION ON
FRIDAY...BRINGING SLIGHTLY COOLER TEMPERATURES FOR THE WEEKEND.
FOR THE REMAINDER OF THE FORECAST PERIOD...TEMPERATURES WILL
REMAIN NEAR SEASONAL NORMALS AND CONDITIONS WILL REMAIN DRY.

FIRE WEATHER...
THURSDAY AFTERNOON IS STILL LOOKING GOOD FOR VERY LOW HUMIDITIES
AND BREEZY WINDS. LOW AFTERNOON HUMIDITIES WILL PERSIST OVER THE
RIO GRANDE PLAINS THROUGH SUNDAY. HOWEVER, WIND SPEEDS WILL VARY
DURING THIS PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  68  80  70  86 /  20  20  20  30  20
AUSTIN BERGSTROM INTL AIRPORT  87  68  81  71  88 /  10  10  20  30  20
DEL RIO INTL AIRPORT           93  72  88  69  95 /  10  10  20  20  -
SAN ANTONIO INTL AIRPORT       85  68  82  69  88 /  10  10  20  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/01
Hazardous weather outlook, Apr 8, 5:16 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT TUE APR 8 2008

TXZ171>173-183>194-202>209-217>225-228-091000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
516 AM CDT TUE APR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEAST
SECTIONS OF SOUTH CENTRAL TEXAS TONIGHT. THE MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY WEDNESDAY INTO WEDNESDAY NIGHT.

THURSDAY A FIRE WEATHER WATCH MAY BE NEEDED DUE GUSTY WINDS AND
LOW HUMIDITIES BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MIGHT BE NEEDED THIS EVENING AND WEDNESDAY AFTERNOON.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:52 PM CDTFire Weather WatchEWXDimmit, Edwards, Gillespie, Kerr, Kinney, Llano and 5 more15 hr

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.